MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A5a./5b.): patient's ethnicity/race unk.H3): a portion of the device was discarded, and a portion remained within the patient, thus no investigation could be completed.H6): although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the ra lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a left ventricular (lv) lead due to non function.A right ventricular (rv) and a right atrial (ra) lead were present in the patient, but were not initially targeted for extraction.A spectranetics lld e lead locking device (lld e) was inserted into the lv lead to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath, the lead began to break and progress stalled.The decision was then made to attempt removal of the rv lead, and an lld #2 was inserted into the rv lead for traction.The tightrail sub-c and a tightrail (long) were used to alternate between leads, along with a cook medical bulldog lead extender for additional traction.Stalled progress occurred after slight advancement on the rv lead, and efforts switched back to the lv lead.Advancement could not be achieved due to lead on lead binding on the lv lead.Therefore, the ra lead was targeted for extraction as well.An lld #2 was inserted into the ra lead for traction, but lead removal was unsuccessful.Slight increased bleeding was noted from the pocket (likely from enlargement of the subclavian vein access site with repeated insertions of the tightrail devices), but no perforation occurred.The surgeon placed a stitch in the vein to reduce the size of the hole (procedural complication, not device related).At that time, the lead extraction was aborted.No attempts were made to unlock the llds from the leads, so the rv lead/lld #2 (mdr #3007284006-2024-00079), ra lead/lld #2 (mdr #3007284006-2024-00080) and lv lead/lld e (mdr #3007284006-2024-00081) were cut and capped, and remained in the patient.Plans were being made to remove the leads at a later date, and add a new system on the patient's right side.The patient survived the procedure.This report captures the lld #2 in the ra lead which was cut and capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19168624
Report Number3007284006-2024-00080
Device Sequence Number15279837
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)250503(10)FLC23E01A
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC23E01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 4471 RV PACING LEAD; BOSTON SCIENTIFIC 4473 RA PACING LEAD; BOSTON SCIENTIFIC 4543 LV LEAD; COOK MEDICAL BULLDOG LEAD EXTENDER; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS LLD #2 IN RV LEAD; SPECTRANETICS LLD E IN LV LEAD; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight129 KG